Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 150, NWS New Orleans, LA

July 22, 2000Hancock County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 22, 2000, 6:23 PM CDT for Hancock County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 22, 2000, 6:23 PM CDT (23:23 UTC)
Expired
Jul 22, 2000, 7:00 PM CDT
In force
37 min
Issued by
NWS New Orleans, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hancock County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.4 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2327 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2327 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

099 
WUUS54 KLIX 222323
SVRNEW
MSC045-230000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
623 PM CDT SAT JUL 22 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITIES OF...BAY ST. LOUIS...DIAMONDHEAD...
  WAVELAND

* UNTIL 700 PM CDT

* AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER KILN...OR ABOUT 7 MILES WEST OF
  DIAMONDHEAD...MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTHWEST OF DIAMONDHEAD AT 630 PM CDT
  OVER WAVELAND...5 MILES SOUTHWEST OF BAY ST. LOUIS AT 640 PM CDT

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.

LAT...LON 3050 8945 3040 8963 2986 8927 3001 8901

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:25 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jul 22, 2:25 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
225 PM CDT SAT JUL 22 2000

MODELS ARE IN GENERAL AGREEMENT IN HANDLING THE QUASI-STATIONARY LOW
LEVEL BOUNDARY IN PERSISTENCE THROUGH 48 HOURS AND BEYOND. DEEPENING
AMPLIFICATION OF RETROGRADING TROUGH AT H50 WILL INCREASE
INSTABILITY WITH COLD AIR ADVECTION...SHORT-WAVE PROGRESSIONS AND
VORTICITY ADVECTION TRENDS THROUGH TUESDAY. WILL BE GOING FAIRLY
CLOSE TO AVN WHICH IS A COMPROMISE OF THE OTHER MODELS AND CLOSER TO
SHORT-TERM TRENDS.

IN THE SHORT TERM...BELIEVE THE CONVECTION WILL BREAK OUT IN
WIDESPREAD COVERAGE GENERALLY FROM KMCB-KHUM EASTWARD. AS A RESULT
WILL HANDLE WITH A REMAINDER OF THIS AFTERNOON GROUPING TO ADDRESS
CONVECTIVE TRENDS AND SEVERITY. THEREAFTER...TEND TO COMPROMISE ON
MODEL AND CONTINUITY TEMPS AND POPS.

IN THE EXTENDED...REMARKABLY DIFFERENT PATTERN FROM TYPICAL SUMMER
WITH DEEP TROUGHING ALOFT OVER THE REGION WHICH SHOULD MAINTAIN GOOD
CHANCE POPS THROUGH THURSDAY. TEMPS WILL BE NEAR CLIMATOLOGY DURING
THE PERIOD.

MCB 70/93/67/91 2615    BTR 73/92/69/91 2625
MSY 77/92/75/91 2725    GPT 73/92/73/90 2715

.NEW...NONE.
LA...XNONE.
MS...NONE.
24

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 4:25 PM CDTSevere Thunderstorm WarningLIXHancock, Harrison65 min
Jul 22, 4:31 PM CDTSevere Thunderstorm WarningLIXAmite59 min
Jul 22, 4:42 PM CDTTornado WarningLIXHancock48 min
Jul 22, 4:54 PM CDTTornado WarningLIXHarrison36 min
Jul 22, 5:01 PM CDTSevere Thunderstorm WarningLIXWilkinson59 min
Jul 22, 5:05 PM CDTSevere Thunderstorm WarningLIXJackson40 min
Jul 22, 5:11 PM CDTSevere Thunderstorm WarningLIXPearl River49 min
Jul 22, 5:28 PM CDTSevere Thunderstorm WarningLIXWalthall32 min
Jul 22, 5:47 PM CDTTornado WarningLIXHancock, Pearl River28 min
Jul 22, 6:32 PM CDTTornado WarningLIXHancock28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.